An approximate algorithm to solve linear systems by matrix with off-diagonal exponential decay entries

Qiangshun Chang, Yanping Lin, Shuzhan Xu

Research output: Journal article publicationJournal articleAcademic researchpeer-review

Abstract

We present an approximate algorithm to solve only one variable out of a linear system defined by a matrix with off-diagonal exponential decay entries (including the practically most important class of band limited matrices) via a sub-linear system. This approach thus enables us to solve any subset of solution variables. Parallel implementation of such approximate schemes for every variable enables us to solve the linear system with computational time independent of the matrix size.
Original languageEnglish
Pages (from-to)340-352
Number of pages13
JournalInternational Journal of Numerical Analysis and Modeling
Volume15
Issue number3
Publication statusPublished - 1 Jan 2018

Keywords

  • Decomposition
  • Linear equation
  • Numerical solution
  • Sub-linear system

ASJC Scopus subject areas

  • Numerical Analysis

Cite this